warm feeling in upper abdomen, help tricia
hi all... i havent posted in awhile, but im back. im on 2- 30mg prevacid a day + 2- 10mg reglan. i also stopped smoking... the question i have is, over the past so many months ive develpoed this weird feeling in my center section and right side of my abdomen. its not a pain, it feels more like a slight warm or burning sensation ? it only happens when i eat or drink certain things... then i have to deal with it for a few days till it goes away. im just curious if anyone else has had this feeling and could it be accosiated with gerd ? my doctor already did all the tests on me, i had a endoscopy and found only a small hiatal hernia and mild gerd. they did ct scans, x-rays, blood work and according to them im heathly. any advice would be great
Burning sensations in the abdomen associated with eating or drinking is considered a dyspeptic symptom , associated with GERD, ulcers , and other digestive tract diseases, gastric motility problems etc. Yes it can be a symptom of GERD . Probably what it is , in light of all of the negative tests. If you had a negative ct, and your endoscopy was ok, ultrasound, x rays, liver blood tests etc and everything was ok , you probably have no worry .
its not like a pain or a burning thats so bad im bent over. its more like a weird warm sensation under my right rib cage and under my breatbone. i was thinking it might be because of the reglan ? or maybe even because of my hernia ? i was in the promt care the other night and the doctors first instinct was to check for tenderness in that area ( for my gallbladder and appendix ) but i wasnt running a fever and there was no tenderness. i was wondering if it could be the nicotine patch im wearing also ? i took the patch off and it was less, but still there ? they told me it was possible gastritis, because my blood work turned out fine. i did have a little bit of blood in my stool, but they said they couldnt find anything ? so here i am, confussed as heck bout what it could be ? i dont think its gastritis, becuase why would it affect my right side, when my stomachs on my left side ? like i said they already did ct scans with contrast and ultrasounds on all my organs 2 months ago and everyhting was fine. i guess im just hoping someone else has has this sensation and could help me figure out what it might be ? the only test they havent done yet is a colonoscopy, which i might have to scheldule soon. my doctor told me if it was anything serious it would show up in my blood work ? they already have done bout 20 bloodworks on me since october last year, lol. the reason i mentioned the patch was... the sensation started the night i first put on the nicotine patch ( which was last saturday ).
Hi Smooth Most likely it's GERD and/ or the nicotine patch since symptoms started shortly after. . One of the side effects of the patch is indigestion. Other side effects, stomach pain, pins and needles sensation , etc.
I have had that burning , warm sensation below the ribcage but it's been so long ago, i don't remember exactly where. It's VERY common with GERD. You get many weird unexplainable pains/ sensations with GERD, that make you paranoid.
Well if you got an abdominal ultrasound and your gallbladder was ok , it's doubtfull it's gallbladder. You'd probably have pain and nausea with a gallbladder problem anyway. If you wanted full assessment of the gallbladder, you'd need a HIDA scan , but that would be unnecessary in the absense of pain.
The liver is in that area too. On ultrasound the liver looked ok and if your liver tests are normal.... no worries there.
Part of the large bowel is on the right side right under the rib cage , called the hepatic flexure. A bowel problem including IBS could cause it .
A small intestinal problem could too., you would need an upper GI with small bowel through to look for that. The only other organ on the right side is the appendix.
I don't think it's gastritis, not because the stomach is on the left--- most digestive conditions can cause pain to radiate. ..... doctors tend to use gastritis as an excuse when they very well know it rarely causes symptoms.
Reglan,... doubt it but maybe. It' s mainly known for it's neurological side effects. Some things show up right away in blood tests. Some thngs never do and others show up down the road.
My bet is still on GERD , and maybe the patch has a little to do with exacerbating it. And possibly bowels.
thanks tricia, it makes sense what you are saying. i made an appointment to see my doctor tommorrow, im gonna ask for one more ultrasound and im gonna schedule my colonoscopy. you see this might be slight heartburn im feeling... im probably just paranoid bout it, because ive never had heartburn and i didnt know how it felt or if you could feel it under you right rib ? ive been a smoker for 10 years ( bout a pack a day ). ive noticed since last april something in the ciggs was messing me up. just the last so many months i found out how bad nicotine really can be for me and my gerd and hernia. ive been doing everyhting i can to quit. i cant take the patch, beacuse the nicotine screws with my stomach more than smoking does. so today im gonna try the cold turkey thing. and talk to my doctor bout ways to quit, with his help. i just want to go more than a month without getting sick... and i know the smoking is whats causing it, because ive cut out every other bad thing i used to eat and drink.
went to the doctors this morning.... he's sending me to the gastro doctor for an eval and colonoscopy a.s.a.p.. he doesnt want to screw around since theres occasional rectal blood. he doesnt think its anything too serious ( cancer or etc. ) but he believes whats been ailing me for so many months is in my bowels. he thinks a poylip or possible ulcer. they cant find anything else wrong with me... as for the burning sensation, it is gone as of today. the doc said the 21mg nicoderm patch might of been too much nicotine for me. so he wants me to go back on the patch, but go to the 14mg one for a few weeks. if ot bothers me again, its the nicotine i cant tolerate ? im a lil worried, but i hope everyhting will be fine and hopefully they can fix it, so i can go longer than a month without being sick. i mean im only 29 and i think its bout time to start feeling like my old self again.
anyone know what ever happened to Tricia? she was a brilliant woman and soo helpful.
Originally Posted by tricia